Alert archive / Minnesota / Wind Advisories in 2022
Wind Advisory 10, NWS La Crosse, WI
NWS La Crosse, WI issued this wind advisory at Oct 23, 2022, 3:10 AM CDT for 4 counties in Minnesota; Floyd County, Mitchell County, Iowa. It took effect at Oct 23, 2022, 7:00 PM CDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Oct 23, 2022, 3:10 AM CDT (08:10 UTC)
- In effect from
- Oct 23, 2022, 7:00 PM CDT
- Expired
- Oct 24, 2022, 3:00 AM CDT
- In force
- 8 hr
- Issued by
- NWS La Crosse, WI
Counties Floyd County, IA, Mitchell County, IA, Dodge County, MN, Mower County, MN, Olmsted County, MN, Wabasha County, MN
The radar
The La Crosse radar (KARX), 117 km from the middle of the area, began a volume at 08:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 8.2 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2644 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 195 m²/s²
- 0-3 km storm-relative helicity
- 227 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
458 WWUS73 KARX 230810 NPWARX URGENT - WEATHER MESSAGE National Weather Service La Crosse WI 310 AM CDT Sun Oct 23 2022 IAZ008-018-MNZ079-086-087-094-231615- /O.NEW.KARX.WI.Y.0010.221024T0000Z-221024T0800Z/ Mitchell-Floyd-Wabasha-Dodge-Olmsted-Mower- Including the cities of Osage, Charles City, Wabasha, Dodge Center, Rochester, and Austin 310 AM CDT Sun Oct 23 2022 ...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 3 AM CDT MONDAY... * WHAT...South winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...In Iowa, Mitchell and Floyd Counties. In Minnesota, Wabasha, Dodge, Olmsted and Mower Counties. * WHEN...From 7 PM this evening to 3 AM CDT Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Due to the warm and dry conditions and strong winds, fire weather concerns will be elevated. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. Delay outdoor burning until conditions improve. && $$ Zapotocny
3 follow-up statements
100 WWUS73 KARX 231539 NPWARX URGENT - WEATHER MESSAGE National Weather Service La Crosse WI 1039 AM CDT Sun Oct 23 2022 IAZ008-018-MNZ079-086-087-094-240300- /O.CON.KARX.WI.Y.0010.221024T0000Z-221024T0800Z/ Mitchell-Floyd-Wabasha-Dodge-Olmsted-Mower- Including the cities of Osage, Charles City, Wabasha, Dodge Center, Rochester, and Austin 1039 AM CDT Sun Oct 23 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 3 AM CDT MONDAY... * WHAT...South winds 20 to 25 mph with gusts up to 45 mph expected. * WHERE...In Iowa, Mitchell and Floyd Counties. In Minnesota, Wabasha, Dodge, Olmsted and Mower Counties. * WHEN...From 7 PM this evening to 3 AM CDT Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Due to the warm and dry conditions and strong winds, fire weather concerns will be elevated. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. Delay outdoor burning until conditions improve. && $$
290 WWUS73 KARX 232336 NPWARX URGENT - WEATHER MESSAGE National Weather Service La Crosse WI 636 PM CDT Sun Oct 23 2022 IAZ008-018-MNZ079-086-087-094-240745- /O.CON.KARX.WI.Y.0010.221024T0000Z-221024T0800Z/ Mitchell-Floyd-Wabasha-Dodge-Olmsted-Mower- Including the cities of Osage, Charles City, Wabasha, Dodge Center, Rochester, and Austin 636 PM CDT Sun Oct 23 2022 ...WIND ADVISORY IS IN EFFECT UNTIL 3 AM CDT MONDAY... * WHAT...Southeast winds 20 to 25 mph with gusts up to 45 mph expected. * WHERE...In Iowa, Mitchell and Floyd Counties. In Minnesota, Wabasha, Dodge, Olmsted and Mower Counties. * WHEN...Through 3 AM CDT Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and high profile vehicles might be harder to drive. * ADDITIONAL DETAILS...Due to the warm and dry conditions and strong winds, fire weather concerns will be elevated. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Shea
406 WWUS73 KARX 240754 NPWARX URGENT - WEATHER MESSAGE National Weather Service La Crosse WI 254 AM CDT Mon Oct 24 2022 IAZ008-018-MNZ079-086-087-094-240900- /O.EXP.KARX.WI.Y.0010.000000T0000Z-221024T0800Z/ Mitchell-Floyd-Wabasha-Dodge-Olmsted-Mower- Including the cities of Osage, Charles City, Wabasha, Dodge Center, Rochester, and Austin 254 AM CDT Mon Oct 24 2022 ...WIND ADVISORY WILL EXPIRE AT 3 AM THIS MORNING... Winds have decreased below advisory criteria, therefore the wind advisory will be allowed to expire. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this wind advisory went out at Oct 22, 10:20 PM CDT, 4 hours 50 minutes earlier.
Area forecast discussion, Oct 22, 10:20 PM CDT, 4 hours 50 minutes before
Area Forecast Discussion National Weather Service La Crosse WI 1020 PM CDT Sat Oct 22 2022 .DISCUSSION...(This evening through Saturday) Issued at 205 PM CDT Sat Oct 22 2022 Key Messages: - Strong south winds Sunday afternoon/night with gusts to 30 to 40 mph - Unseasonably warm temps with highs well into the 70s for many locations through Monday before more seasonable temps return - Scattered showers/isolated storms Sunday night with mainly light rain amounts and additional potentially more widespread showers later Monday/Monday night Tonight-Sunday: Warm, Becoming Windy Heading into tonight, continued warm air advection over the region will help keep temperatures from falling too much. This may result in record high minimum temperatures for tomorrow morning setting up another anomalously warm day. Have increased temperatures above the blended guidance having much of the region warm well into the 70s. If more clouds develop than what is expected, then cooler conditions would result. Forecast soundings are showing a substantial amount of dry air the incoming moisture would need to overcome. The one exception being the NAM guidance, which tends to overdo the atmospheric moisture content anyways. The 22.06z NAM sounding had a 2 km deep saturated layer just below 850 mb, but the latest 22.12z run has since cut that value in half to now just a shallow 1 km deep layer. So confidence is not high on cloud formation. Cannot completely rule out some scattered cumulus to develop by the afternoon, but not expecting a solid stratus layer formation. As for the winds, a stable inversion setting up around 850 mb will limit how deep the boundary layer can mix under peak surface heating. But the overall tightening pressure gradient on the leading edge of the synoptic system will still help push surface wind gusts in the 30-40 mph range by mid afternoon. Sunday night-Monday night: Rain/Storm Chances There is good agreement with a strong surface low/shortwave trough ejecting northeast from the northern plains into southern Canada with the front passing across the local area during the day on Monday. With broad warm advection and increasing moisture transport with a strengthening low-level jet Sunday night, expected scattered shower development, but with the stronger forcing remaining north and west of the area, do not envision widespread areal rainfall and amounts look light. The threat for more than isolated thunder looks low given very weak instability/capping in the warm sector and front lagging to the west. Any storms likely would be rooted above the stable layer in conjunction with the increasing moisture transport. Accordingly the overall severe weather threat is low, but given the already robust background synoptic flow in the low-levels (including likely wind gusts to 30-40+ mph outside of storms), any showers/storms could produce locally strong, gusty winds. As the main trough axis swings through later Monday/Monday night along with the front, an additional band of showers is forecast to swing across at least parts of the area. How quickly this rain band evolves and rain amounts will depend on the strength/organization of the frontogenetical forcing as the upper level trough swings through, with NBM guidance showing the highest probabilities (~40-50%) for at least 1/2 inch of rain Monday afternoon through early Tuesday across southwest into central Wisconsin while the EPS shows similar probabilities confined to southwest Wisconsin. Odds of 1/4 inch of rain during this time fall off with westward extent into southeast Minnesota to 30-50% based on NBM guidance. Tuesday-Saturday: After one more mild day in the 60s-70s on Monday, a high degree of confidence exists for cooler, more seasonable temps for the remainder of the week in the wake of the cold front. There is still some uncertainty in the track of a southern stream shortwave trough expected to rotate northeast towards the Ohio Valley through mid-week. At this time, model consensus favors the bulk of rain with this system staying south and east of the area, with low 20-30% probabilities for showers clipping southwest/central Wisconsin Tuesday/Tuesday night. Considerable uncertainty in the progression of upper level progression from the western US exists by later next week so forecast confidence in any precip is low. && .AVIATION...(For the 06Z TAFS through 06Z Sunday night) Issued at 1020 PM CDT Sat Oct 22 2022 CIGS: NAM more enthusiastic with developing bkn mvfr/vfr cigs by the afternoon Sunday, associated with low level warm air advection. RAP/GFS/HRRR not nearly as much - suggesting few/sct in a capped environment more likely. Will go with this trend. Better shot for BKN mostly VFR cigs moving into Sunday night as low level jet/moisture transport noses across the area. WX/vsby: low level warm air advection could lead to sct/areas of -shra by mid afternoon, although models generally favor the evening when the low level jet will become a player. An isolated storm or two would also be possible. WIND: LLWS will then become a concern at KLSE as low level jet cranks up to 45+ kts by 2 kft. RAP/HRRR Bufkit soundings more marginal for LLWS at KRST with a bit less wind compared to KLSE. Opting to not include for KRST at this time. Strong pressure gradient persists Sunday and mixing kicks in by 15z. Wind gusts in the upper 20s to mid 30 kts expected. The strong winds will persist through the night Sunday. If storms develop, enhanced wind gusts from downdrafts are possible. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...NONE. MN...NONE. IA...NONE. && DISCUSSION...JM/Peters AVIATION.....Rieck
Hazardous weather outlook, Oct 22, 4:28 AM CDT, 22 hours 42 minutes before
Hazardous Weather Outlook National Weather Service La Crosse WI 428 AM CDT Sat Oct 22 2022 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-231330- Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette- Clayton-Wabasha-Dodge-Olmsted-Winona-Mower-Fillmore-Houston- Taylor-Clark-Buffalo-Trempealeau-Jackson-La Crosse-Monroe-Juneau- Adams-Vernon-Crawford-Richland-Grant- 428 AM CDT Sat Oct 22 2022 This Hazardous Weather Outlook is for portions of southeast Minnesota...northeast Iowa and southwest into central Wisconsin. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday Gusty south winds 30 to 45 mph are expected to develop Sunday and last into Monday morning, especially west of the Mississippi River. Thunderstorms will be possible Sunday night and Monday morning. A few storms could produce strong to damaging wind gusts. .SPOTTER INFORMATION STATEMENT... No action needed. .EMERGENCY MANAGEMENT COORDINATION... No webinar is scheduled. Zapotocny
Nearby
Wind Advisories in Minnesota, 2022Wind Advisories in Iowa, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.